Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Oct 26, 2008, 9:17 PM CDT for 6 counties in Texas. It took effect at Oct 27, 2008, 6:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 9:17 PM CDT (02:17 UTC)
- In effect from
- Oct 27, 2008, 6:00 AM CDT
- Expired
- Oct 27, 2008, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 270217 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 917 PM CDT SUN OCT 26 2008 TXZ242>247-271000- /O.NEW.KCRP.WI.Y.0028.081027T1100Z-081027T1700Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 917 PM CDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 12 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CDT MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL BEND BEFORE SUNRISE. STRONG NORTH TO NORTHEAST WINDS BETWEEN 20 AND 30 MPH WILL DEVELOP ACROSS THE COASTAL COUNTIES BEHIND THE FRONT MONDAY MORNING...AND WILL GUST TO 40 MPH. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION MONDAY MORNING. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. $$ JR
1 follow-up statement
000 WWUS74 KCRP 270839 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 339 AM CDT MON OCT 27 2008 TXZ242>247-271700- /O.CON.KCRP.WI.Y.0028.081027T1100Z-081027T1700Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 339 AM CDT MON OCT 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE COASTAL BEND EARLY THIS MORNING. STRONG NORTH TO NORTHEAST WINDS 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH WILL DEVELOP BEHIND THE FRONT ACROSS THE COASTAL COUNTIES DURING THE MORNING HOURS. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION THIS MORNING. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. $$ TM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 7:25 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 26, 7:25 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CDT SUN OCT 26 2008
.DISCUSSION...SEE THE AVIATION DISCUSSION BELOW FOR MORE DETAILS.
&&
.AVIATION...VFR CONDITIONS WL PREVAIL THROUGH MIDNIGHT. BRIEF
MVFR CONDITIONS WL EXIST AHEAD OF THE FNT AS PATCHY LIGHT FOG
DEVELOPS ACROSS INLAND AREAS SUCH AS VCT AND ALI. THE COLD FNT
WHICH IS JUST SOUTH OF DFW RIGHT NOW WL ACCELERATE SWD AND REACH
VCT AROUND 07Z TNT AND ALI...CRP AND LRD AROUND 10Z. THE FNT WL
END ANY FOG WHICH DEVELOPS AS MUCH DRIER AIR PUSHES IN BEHIND THE
FNT AND THE WINDS INCREASE DRAMATICALLY. HOWEVER...BRIEF
3000-3500 FT CEILINGS WL OCCUR ALONG AND JUST BEHIND THE FNT FOR
SVRL HOURS. NORTH WINDS WL GUST TO 40 MPH BEHIND THE FNT DURING
THE MORNING HOURS. SKIES WL CLEAR OUT BY LATE MORNING AND EARLY
AFTN. WINDS WL DIMINISH AFTER NOONTIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 61 75 46 74 51 / 10 10 0 0 0
VICTORIA 52 72 39 72 42 / 10 10 0 0 0
LAREDO 64 76 51 77 53 / 20 30 10 0 0
ALICE 58 77 41 75 47 / 10 10 0 0 0
ROCKPORT 60 74 51 73 51 / 10 10 0 0 0
COTULLA 58 75 42 76 46 / 20 20 0 0 0
KINGSVILLE 61 77 44 74 50 / 10 10 0 0 0
NAVY CORPUS 69 75 53 72 54 / 10 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 4 PM CDT MONDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 5 AM CDT TUESDAY FOR
THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO
PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MBHazardous weather outlook, Oct 26, 3:55 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 355 PM CDT SUN OCT 26 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-272100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 355 PM CDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION LATE TONIGHT INTO EARLY MONDAY MORNING LEADING TO SMALL CRAFT ADVISORIES FOR THE BAYS AND COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS MONDAY THROUGH MONDAY NIGHT. THE STRONG NORTHEAST WIND AND MUCH DRIER CONDITIONS BEHIND A STRONG COLD FRONT WILL LEAD TO RED FLAG CONDITIONS MID MORNING ON MONDAY THROUGH MID AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:40 PM CDT | Coastal Flood Statement | CRP | Kleberg, Nueces, San Patricio | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.